Evidence map›Paper›PMID 35056361›Full record

ArticleMedicina (Kaunas, Lithuania)2021

Glucocorticoid-Induced Hypokalemic Periodic Paralysis after Short-Term Use of Tenofovir with Hypophosphatemia: A Case Report.

Yujin Shin, Yonglee Kim, Kyong Young Kim, Jong Ha Baek, Soo Kyoung Kim, Jung Hwa Jung, Jong Ryeal Hahm, Min Young Kim, Jaehoon Jung, Hosu Kim

Open access · goldAbstract readCase Reports
In one paragraph

Article in Medicina (Kaunas, Lithuania), 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
1.7field-weighted citation impact, top 14% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 6 citations in OpenAlex.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

10 authors at 3 institutions in 1 country.

Yujin ShinDepartment of Internal Medicine, Gyeongsang National University Changwon Hospital, Changwon 51472, Korea.ORCID 0000-0003-3393-8014
Yonglee KimDepartment of Internal Medicine, Gyeongsang National University Changwon Hospital, Changwon 51472, Korea.
Kyong Young KimDepartment of Internal Medicine, Gyeongsang National University Changwon Hospital, Changwon 51472, Korea.
Jong Ha BaekDepartment of Internal Medicine, Gyeongsang National University Changwon Hospital, Changwon 51472, Korea.
Soo Kyoung KimSchool of Medicine, Gyeongsang National University, Jinju 52727, Korea.
Jung Hwa JungSchool of Medicine, Gyeongsang National University, Jinju 52727, Korea.
Jong Ryeal HahmSchool of Medicine, Gyeongsang National University, Jinju 52727, Korea.
Min Young KimDepartment of Internal Medicine, Gyeongsang National University Hospital, Jinju 52727, Korea.
Jaehoon JungDepartment of Internal Medicine, Gyeongsang National University Changwon Hospital, Changwon 51472, Korea.
Hosu KimDepartment of Internal Medicine, Gyeongsang National University Changwon Hospital, Changwon 51472, Korea.ORCID 0000-0002-6278-3325
Changwon National University · KRGyeongsang National University · KRGyeongsang National University Hospital · KR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Hypokalemic periodic paralysis (HPP) is a neuromuscular disorder associated with muscular dysfunction caused by hypokalemia. There are various causes of HPPs and rarely, HPP appears to be relevant to tenofovir or glucocorticoid treatment. There have been several case reports of tenofovir-related nephrotoxicity or tenofovir-induced HPP. However, a case report of glucocorticoid-induced HPP in a patient using tenofovir temporarily has not been reported. Herein, we report a case of glucocorticoid-induced HPP with short-term use of tenofovir. A 28-year-old man visited the emergency room with decreased muscle power in all extremities (2/5 grade). In their past medical history, the patient was treated with tenofovir for two months for a hepatitis B virus infection. At the time of the visit, the drug had been discontinued for four months. The day before visiting the emergency room, betamethasone was administered at a local clinic for herpes on the lips. Laboratory tests showed hypokalemia, hypophosphatemia, and mild metabolic acidosis. However, urinalysis revealed no abnormal findings. Consequently, it can be postulated that this patient developed HPP by glucocorticoids after taking tenofovir temporarily. This is the first case report of glucocorticoid-induced HPP in a patient using tenofovir. Clinicians who prescribe tenofovir should be aware of HPP occurring when glucocorticoids are used.

Indexed as

HypokalemiaHypokalemic Periodic ParalysisHypophosphatemiaAdultGlucocorticoidsHumansMaleTenofovirGlucocorticoidsTenofovirglucocorticoidhypokalemiahypokalemic periodic paralysistenofovir

Identifiers

PMID35056361
PMCPMC8777751
OpenAlexW4206773114

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.